Restylane Under Eyes Created Bags

I had Restylane injected under my eyes 2 and it created "bags" that are still there. Why has it not dissappeared by now?

Doctor Answers (7)

You have to be very careful when injecting around the eye area

+1

You have to be very careful when injecting around the eye area because if fillers are not injected properly in this area, they can actually increase under eye bags or even create under eye bags. Luckily Restylane can be dissolved away with a hyaloronidaze if there is a problem.


New York Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Bags under the eyes after Restylane

+1

If too much Restylane is given under the eyes, it can actually create the appearance of puffiness (even if it was not there before).  If the puffiness does not improve after a week or so after injection, then you should consult your doctor.  Hyaluronidase may be used to remove extra product and improve the puffiness.  Regardless, in time it will improve as your body gets rid of the Restylane.

Joshua Zeichner, MD
Manhattan Dermatologist
5.0 out of 5 stars 1 review

Restylane injections near eyes

+1

Restylane injection snear the lower lid region is a very delicate procedure. Lumps you see may be the filler or accentuation of the fat pads.  Sometimes injecting hyaluronidase can soften it if it was from the restylane.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Puffiness from Restylane

+1

If you have still have puffiness in the eyelid areas weeks after treatment, it might be overcorrection. Hyaluronidase can flatten this type of lumpiness.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Restylane Lower Lid Bags

+1

Regarding: "I had Restylane injected under my eyes 2 and it created "bags" that are still there. Why has it not disappeared by now?" My guess would be over-injection by probably an inexperienced injector. For best results, Restylane need to be injected deeply near the bone ledge of the lower orbit and be applied anatomically and sparingly. If too much is placed the result is baggy. It it is placed too superficially the result is bluishness. You MAY need to have this dissolved with a careful injection of Hyaluronidase.  Good Luck.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 57 reviews

Tuff stuff

+1

Filling the under eye area is not straight forward.  Bags can occur.  This is usually a sign that the skin quality is not ideal for this type of treatment and other types of treatment are needed.  Naturally it is best to be told this before you pay for an expensive treatment.  Occasionally, I will see someone and I simply don't know how they will do. Occasionally the issue is that additional volume is needed just below the bag.  My experience is that flooding the lid with enzyme to break down all the Restylane is not an ideal approach because it is difficult to erase every bit of the filler.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Restylane under eyes

+1

Injecting Restylane to improve the hollow grooves under the eyes (tear troughs) is a common procedure in my practice.  This technique requires precision and experience.  You may just be having swelling form the injection but if it persists then perhaps you need some of the Restylane removed.  See the physician who injected you for an evaluation.  Restylane can be easily and simply dissolved via a tiny injection of hyaluronidase.  Your skilled and experienced physician injector should be able to help you.  Good luck!

Yael Halaas, MD
Manhattan Facial Plastic Surgeon
4.5 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.